Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Apr 28, 2021, 7:15 PM CDT for Elk County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 28, 2021, 11:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Elk County, KS
The radar
The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
771
WGUS43 KICT 290015
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
715 PM CDT Wed Apr 28 2021
KSC049-290415-
/O.NEW.KICT.FA.W.0005.210429T0015Z-210429T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elk KS-
715 PM CDT Wed Apr 28 2021
The National Weather Service in Wichita has issued a
* Flood Warning for...
Southwestern Elk County in southeastern Kansas...
* Until 1115 PM CDT.
* At 712 PM CDT, local law enforcement reported thunderstorms with
heavy rain that will cause flooding. Up to three inches of rain
have already fallen near Grenola. Thunderstorms over eastern
Cowley county will move into the area bringing another inch of
rain to the area.
* Some locations that will experience flooding include...
Howard, Moline and Grenola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3741 9652 3753 9635 3747 9617 3730 9638
3731 9652
$$
MCGUIRE1 follow-up statement
642
WGUS83 KICT 290409
FLSICT
Flood Statement
National Weather Service Wichita KS
1109 PM CDT Wed Apr 28 2021
KSC049-290419-
/O.EXP.KICT.FA.W.0005.000000T0000Z-210429T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elk KS-
1109 PM CDT Wed Apr 28 2021
...THE FLOOD WARNING WILL EXPIRE AT 1115 PM CDT FOR SOUTHWESTERN ELK
COUNTY...
Flood waters have receded, and are no longer expected to pose a
threat to life or property. Please continue to heed any road
closures.
LAT...LON 3741 9652 3753 9635 3747 9617 3730 9638
3731 9652
$$
MCGUIREWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Apr 28, 7:04 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 28, 7:04 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 704 PM CDT Wed Apr 28 2021 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Sunday night) Issued at 344 PM CDT Wed Apr 28 2021 The main concern through is the threat for strong to marginally severe storms through the remainder of the afternoon and evening along and ahead of the sfc cold front steadily moving through the area. As of 1945Z the cold front bisects the area in a line from about Emporia KS to just west of Winfield KS. Ample bulk shear running parallel to the cold front will continue to support broken lines of convection as it continues to move southeast this afternoon and evening. Overall, storms have been under-performing model progged MLCAPE so far today, likely due to extensive cloud cover/lack of destabilization across the area. The strongest storms that can develop may be able to support some dime to isolated quarter size hail as HiRes data continues to paint a small region of 1000-1500 J/kg CAPE along/just ahead of the front. In this same region, there is also a focused zone of about 100-150 J/kg 0-3km MLCAPE with increased sfc vorticity and LCLs in 500-700m AGL range. This combination has produced (northern OK), and will continue to support, a brief funnel cloud or two with updrafts along and just ahead of the front. The risk of a landspout tornado is very low but non-zero. A few additional showers and isolated storms will be possible along the 850-700mb baroclinic zone behind the sfc front however moisture becomes decreased in these areas thus expect a general taper-down in activity toward the late evening hours with just a few lingering elevated showers possible across far southeast KS around midnight. As the main trough continues to push east of the area tomorrow upper northwest flow will return to the region while sfc high pressure builds into the area. Weak upper ridging is progged to remain overhead through much of the weekend brining warm and dry conditions back across the area with temps in the mid 70s to low 80s. Meanwhile the 500mb low is progged to continue to meander across the eastern dessert southwest/northern Mexico through Saturday before it is forced northeast across Texas due to the next shortwave diving south of the pacific northwest. There is some consensus that the passing system brings some showers to the area Sunday evening and night. .LONG TERM...(Monday through Wednesday) Issued at 344 PM CDT Wed Apr 28 2021 As the pacific northwest trough continues its trek southeast, it should be located near the central Rockies by late Monday and ejecting out over the Central Plains by Tuesday. This will drive a cold front/developing sfc low across the region brining increased chances of showers and storms to the region. A big western CONUS ridge will be building to end the period, returning northwest flow to the region with dry condition and seasonable high temps. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 704 PM CDT Wed Apr 28 2021 Scattered to numerous showers and thunderstorms across southeast Kansas will gradually be on the wane this evening, as a frontal zone oozes south across the region, and high pressure approaches from the north. The main threats with this activity will be locally gusty winds, a few lightning strikes, and locally heavy rain. Meanwhile, MVFR ceilings will impact the region overnight, gradually clearing from the northwest later tonight into Thursday morning. Sunny skies and breezy/gusty north winds expected Thursday areawide. && .FIRE WEATHER... Issued at 344 PM CDT Wed Apr 28 2021 Increased RH and precipitation across the area will keep the fire danger threat very low over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 53 74 46 76 / 60 10 0 0 Hutchinson 50 73 44 76 / 40 10 0 0 Newton 50 72 45 75 / 50 10 0 0 ElDorado 52 73 46 75 / 60 10 0 0 Winfield-KWLD 54 74 45 76 / 80 10 10 0 Russell 45 74 43 79 / 20 0 0 0 Great Bend 45 73 43 77 / 30 0 0 0 Salina 48 75 44 78 / 40 0 0 0 McPherson 49 73 44 75 / 50 10 0 0 Coffeyville 58 73 46 76 / 80 10 10 0 Chanute 57 73 46 75 / 80 10 0 0 Iola 56 73 46 74 / 80 10 0 0 Parsons-KPPF 58 74 47 75 / 80 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KMB LONG TERM...KMB AVIATION...ADK FIRE WEATHER...KMB
Hazardous weather outlook, Apr 28, 5:18 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 518 PM CDT Wed Apr 28 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292230- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 518 PM CDT Wed Apr 28 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms will continue south and east of the Kansas turnpike through tonight. A few storms may be strong to marginally severe through about 10PM. The strongest storms may be capable of dime to quarter sized hail, 50 to 60 mph winds. A brief funnel cloud or weak landspout tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will be possible Sunday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Apr 28, 2:25 PM CDT, 4 hours 50 minutes before
Special Weather Statement National Weather Service Wichita KS 225 PM CDT Wed Apr 28 2021 KSZ094-095-098-099-282030- Montgomery KS-Wilson KS-Chautauqua KS-Elk KS- 225 PM CDT Wed Apr 28 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Montgomery County in southeastern Kansas... Southwestern Wilson County in southeastern Kansas... Northeastern Chautauqua County in southeastern Kansas... Southeastern Elk County in southeastern Kansas... * Until 330 PM CDT. * At 223 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Longton, or 14 miles northeast of Sedan...moving northeast at 15 mph. hail up to the size of dimes will be possible with this storm. * Locations impacted include... Longton, Elk City, Hale and Buxton. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3721 9602 3730 9621 3757 9597 3739 9571 TIME...MOT...LOC 1925Z 216DEG 15KT 3731 9606 KETCHAM
Special weather statement, Apr 28, 4:53 PM CDT, 2 hours 22 minutes before
Special Weather Statement National Weather Service Wichita KS 453 PM CDT Wed Apr 28 2021 KSZ093-282215- Cowley KS- 453 PM CDT Wed Apr 28 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Cowley County in south central Kansas... * Until 515 PM CDT. * At 449 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Hardy, or 15 miles east of Arkansas City...moving northeast at 40 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Dexter and Maple City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are also favorable for the development of funnel clouds in and close to the highlighted area. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3734 9660 3729 9653 3700 9653 3700 9691 TIME...MOT...LOC 2151Z 221DEG 34KT 3700 9677 MCGUIRE
Special weather statement, Apr 28, 5:10 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
510 PM CDT Wed Apr 28 2021
KSZ093-282245-
Cowley KS-
510 PM CDT Wed Apr 28 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Cowley County in south central Kansas...
* Until 545 PM CDT.
* At 506 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Udall...moving east at 10 mph.
hail up to the size of dimes...and wind gusts of 40 to 50 mph will
be possible with this storm.
* Locations impacted include...
Udall, Rock and Winfield City Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are also favorable for the development of funnel clouds
in and close to the highlighted area.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3731 9715 3744 9715 3747 9711 3747 9686
3733 9684
TIME...MOT...LOC 2209Z 251DEG 10KT 3736 9712
MCGUIRESpecial weather statement, Apr 28, 5:22 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Wichita KS 522 PM CDT Wed Apr 28 2021 KSZ093-094-098-282245- Cowley KS-Chautauqua KS-Elk KS- 522 PM CDT Wed Apr 28 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... East central Cowley County in south central Kansas... Northwestern Chautauqua County in southeastern Kansas... Southwestern Elk County in southeastern Kansas... * Until 545 PM CDT. * At 520 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles southwest of Grenola, or 13 miles north of Cedar Vale...moving east at 10 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Grenola. Conditions are also favorable for the development of funnel clouds in and close to the highlighted area. LAT...LON 3724 9660 3733 9665 3750 9642 3723 9628 TIME...MOT...LOC 2221Z 251DEG 10KT 3730 9655 MCGUIRE
Special weather statement, Apr 28, 6:10 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
610 PM CDT Wed Apr 28 2021
KSZ094-282345-
Elk KS-
610 PM CDT Wed Apr 28 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Central Elk County in southeastern Kansas...
* Until 645 PM CDT.
* At 608 PM CDT...National Weather Service Doppler radar was
tracking a cluster of thunderstorms with locally heavy rainfall
near Moline, or 7 miles southwest of Howard...moving northeast at
30 mph.
Torrential rainfall will be possible with these storms.
* Locations impacted include...
Howard, Moline and Grenola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3731 9652 3738 9652 3761 9635 3760 9597
3730 9638
TIME...MOT...LOC 2309Z 227DEG 28KT 3740 9638
MCGUIRENearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.